MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3616C166E
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 55mm abdominal aortic aneurysm.It was reported on a follow up ct approximately 8 years and two months later that a large type ia endoleak was identified and disruption of the stent graft where a supra renal stent has become detached from the stent graft material.Per the physician the cause of the endoleak and detachment of the suprarenal stent is undetermined.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Analysis summary: the reported severance of the suprarenal stent from the bifurcate aortic body, and resulting migration, proximal type i endoleak, and aaa expansion was confirmed.The exact cause could not be determined from the films returned at 8 years post-implant.The anatomy at implant is unknown and earlier post-implant ct¿s were not provided for comparison.However, it is likely that there has been disease progression (neck dilatation) that contributed to the suprarenal stent detachment.Lack of stent graft proximal neck radial support caused by neck dilatation may have allowed increased loading of the graft fabric and/or sutures at the suprarenal stent to bifurcate fabric attachment, which led to eventual failure of the graft fabric/sutures and resulting distal migration of the bifurcate, proximal type i endoleak, and aaa expansion.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9361586
Report Number9612164-2019-04856
Device Sequence Number2166715
Product Code MIH
UDI-Device Identifier00613994762375
UDI-Public00613994762375
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2013
Device Model NumberENBF3616C166E
Device Catalogue NumberENBF3616C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR